Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
149 Doctors are Online

Have kidney infection. Urinalysis showed large number of leukocytes and traces of RBC. Remedy?

User rating for this question
Very Good
Answered by
Practicing since : 1998
Answered : 1846 Questions
Question
I have a urinalysis showing large leuko with trace blood. Yesterday I had sever muscle cramping which I figured was from dehydration even though urine was colorless. After hydrating with pedi light cramping went away but urine is still clear. I have had a kidney infection in December resulting in hospitalization. What are these symptoms of?
Posted Sat, 11 May 2013 in Kidney Conditions
 
 
Answered by Dr. Y V Siva Sankara Murty 4 hours later
Hi,

Thanks for writing to health care magic.

One of the common causes for urine report showing large number of leukocytes and traces of RBC could be urine culture and sensitivity done?

Did you have recurrent of urinary tract infection in the past? If so were you investigated with a ultrasound abdomen or MCU for the same?

Muscle cramping can be explained by dehydration or because of systemic illness like urinary tract infection.

Please reply in detail so that I can help you better.
Waiting for your reply.
Take care.
Above answer was peer-reviewed by
 
Follow-up: Have kidney infection. Urinalysis showed large number of leukocytes and traces of RBC. Remedy? 37 minutes later
There is no burning with urination. Frequency has increased slightly. Culture and sensitivity has not been done. No reoccurring UTI in history. Ultrasound has not been done. CT of kidneys back in December showing stones in both kidneys. In urinalysis proteins, ketones, and nitrate all showing negative.
 
 
Answered by Dr. Y V Siva Sankara Murty 5 minutes later
Hi,

Thanks for your reply.

Urinary tract infection could be responsible for increased frequency, increased pus cells in the urine.

A culture and sensitivity will help in confirming the diagnosis.

Renal stones that you are diagnosed of could also be responsible for some of those symptoms and lab findings.

Hope this helps.
Take care.
Above answer was peer-reviewed by
 
Follow-up: Have kidney infection. Urinalysis showed large number of leukocytes and traces of RBC. Remedy? 6 minutes later
a severe increase in fatigue and nausea has started in last week and a half. I did have a cervical biopsy done two weeks ago with findings of mild to moderate degree of subacute and chronic cervicitis principally of the endocervical mucosal, could that have any bearing on above mentioned symptoms?
 
 
Answered by Dr. Y V Siva Sankara Murty 5 hours later
Hi,

Cervicitis or cervical biopsy cannot cause nausea.

Most probably the medications taken for pain relief during the episode and procedure (like ibuprofen, diclofenac, indomethacin etc) could be responsible for the problems mentioned. They can cause gastritis leading to nausea.

If such medications are given and no other cause of nausea is found on physical examination then antacids, H2 blocking drugs, proton pump inhibitors prescribed by your doctor will be useful in treatment.

Hope this helps.
Take care.
Above answer was peer-reviewed by
 
Follow-up: Have kidney infection. Urinalysis showed large number of leukocytes and traces of RBC. Remedy? 8 hours later
No such medications have been taken. Culture results are back with no sign of growth. So if uti is ruled out you are directing toward renal stones as possible issue?
 
 
Answered by Dr. Y V Siva Sankara Murty 7 hours later
Hi,

Thanks for your reply.

Yes. Since you have diagnosed renal stones they could be one of the various causes of blood in the urine.

Hope this helps.
Take care.
Above answer was peer-reviewed by
 
Share on Facebook
Share on Twitter
Share on Google+
Question is related to

The user accepted the expert's answer

Ask a Nephrologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor